Liver, Pancreas, and Biliary Tract: Case ReportsLosartan-Induced Hepatic InjuryTabak, Fehmi M.D.; Mert, Ali M.D.; Ozaras, Resat M.D.; Biyikli, Mithat M.D.; Ozturk, Recep M.D.; Ozbay, Gulsen M.D.; Senturk, Hakan M.D.; Aktuglu, Yildirim M.D.Author Information From the Departments of Clinical Bacteriology and Infectious Diseases (F.T., A.M., R.O., Y.A.), Internal Medicine (R.O., M.B., H.S.), and Pathology (G.O.), Cerrahpasa Medical Faculty, Istanbul University, Istanbul, Turkey. Submitted June 12, 2001. Accepted September 25, 2001. Address correspondence and reprint requests to Dr. Fehmi Tabak, Cerrahpasa Medical Faculty, Yaliboyu Cad. Koruluk., Mehpare Basaran Sokak. No:15/1, Beylerbeyi 81210 Istanbul, Turkey. E-mail: [email protected] Journal of Clinical Gastroenterology: May 2002 - Volume 34 - Issue 5 - p 585-586 Buy Abstract Losartan, an angiotensin II receptor antagonist, is widely used for the treatment of hypertension. Clinical experience with this drug has demonstrated that it is safe. Losartan-induced hepatic toxicity is extremely rare. We report a case of severe hepatic toxicity and fibrosis caused by losartan use, and we review four previously reported cases. Drug-induced hepatic injury may be seen during the treatment of hypertension by losartan and the clinician should be aware of this toxicity, especially during the initial phase of treatment. © 2002 Lippincott Williams & Wilkins, Inc.